Networks and Heterogeneous Media (NHM)

A continuum-discrete model for supply chains dynamics

Pages: 661 - 694, Volume 2, Issue 4, December 2007      doi:10.3934/nhm.2007.2.661

       Abstract        Full Text (2670.2K)       Related Articles

Gabriella Bretti - Istituto per le Applicazioni del Calcolo "M. Picone", IAC-CNR Viale del Policlinico, 137, 00161, Rome, Italy (email)
Ciro D’Apice - Dipartimento di Ingegneria dell’Informazione e Matematica Applicata, Università degli Studi di Salerno, Via Ponte don Melillo, 1, Fisciano (SA) 84084, Italy (email)
Rosanna Manzo - Dipartimento di Ingegneria dell'Informazione e Matematica Applicata, University of Salerno, Via Ponte Don Melillo, 84084 - Fiscano (SA), Italy (email)
Benedetto Piccoli - Istituto per le Applicazioni del Calcolo "M. Picone", IAC-CNR, Viale del Policlinico 137, 00161 Roma, Italy (email)

Abstract: This paper is focused on continuum-discrete models for supply chains. In particular, we consider the model introduced in [10], where a system of conservation laws describe the evolution of the supply chain status on sub-chains, while at some nodes solutions are determined by Riemann solvers. Fixing the rule of flux maximization, two new Riemann Solvers are defined. We study the equilibria of the resulting dynamics, moreover some numerical experiments on sample supply chains are reported. We provide also a comparison, both of equilibria and experiments, with the model of [15].

Keywords:  Supply chains, conservation laws, networks, fluid-dynamic models, finite difference schemes
Mathematics Subject Classification:  90B10, 65M06, 65N05.

Received: April 2007;      Revised: August 2007;      Available Online: September 2007.